MAUDE Adverse Event Report: DEPUY MITEK LLC US LOW PROFILE REAMER, 11MM

DEPUY MITEK LLC US LOW PROFILE REAMER, 11MM
Catalog Number 219634
Medical Device Problem Codes Break (1069); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Event or Problem Description
It was reported that the six (x6) reamer devices had a lot of metal shavings in the cannulas.It was not reported if the device was used in surgery.It was not reported if there were any delays in a surgical procedure, or if a spare device was available for use.The exact date of this event was unknown but was noted to have occurred in 2025.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.This is report 6 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Pthis report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the reamer returned in its opened original package.With a microscope, it was observed that the device showed signs of wear on the edges of the reamer and there were traces of foreign matter and marks of sterilization.Wear and foreign matter can also be observed around the cannula.No other anomalies were noted.The presence of these elements may point to environmental sources, handling processes, or residual compounds from cleaning agents.In conclusion, the analysis confirms that the particles observed on mitek devices are not metallic but organic in composition.However, the exact origin of the contamination remains undetermined, warranting further investigation to identify potential sources.The overall complaint was not confirmed as the observed condition of the low profile reamer, 6.5mm would have not contributed to the complained device issue.Based on the investigation findings, the potential cause for the observed condition is traced to the procedural variables, such handling of the device, normal product interaction during procedure or improper maintenance or cleaning procedure.

Brand Name
LOW PROFILE REAMER, 11MM
Common Device Name
REAMER
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key23617266
Report Number1221934-2025-04502
Device Sequence Number8968665
Product Code HTO
UDI-Device Identifier10886705024315
UDI-Public(01)10886705024315(10)2306001
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219634
Device Lot Number2306001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Supplement Date Received by Manufacturer12/01/2025
01/06/2026
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date12/03/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown